Texas, 2018

Wildfire in Texas, July 18 to 24, 2018

July 18 to 24, 2018 · NWS EWX · 1 event in 1 county or zone

The 308 Wildfire burned 1200 acres from July 18th until the 24th in Llano County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The 308 Wildfire burned 1200 acres from July 18th until the 24th in Llano County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 18, 2:12 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 18, 2:12 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
312 PM CDT Wed Jul 18 2018

.SHORT TERM (Tonight through Thursday Night)...
Afternoon temperatures are in the mid 90s to near 100 early this
afternoon across south central Texas. Temperatures are still expected
to peak in the upper 90s to near 105 degrees today. The current Heat
Advisory for Llano and Burnet counties appears on track and will
remain intact.

Little change in the weather pattern will lead to a continuation of
hot and dry conditions across all areas through the short term
portion of the forecast. Based on the current forecast, we may need
another Heat Advisory for Llano, Burnet and possibly Williamson and
Travis counties on Thursday. At this time, we will hold off on the
issuance of an advisory in case future model data suggests the
advisory level heat is a little more widespread than currently
anticipated.

&&

.LONG TERM (Friday through Wednesday)...
We continue to see good agreement in a weather pattern favorable for
hot and dry weather through the end of the week into early next week.
Model trends of 925mb and 850mb temperatures show a steady upward
climb, with a peak likely occurring on Monday. This will translate to
more heat, with some records likely to fall, especially Friday
through Monday.

Late in the forecast period, we continue to see some disagreement
between the operational GFS and ECMWF. The GFS maintains a slim
opportunity for some rainfall, while the ECMWF suggests a
continuation of hot and dry weather. For now, we will maintain a very
low chance for showers and storms Tuesday night and Wednesday
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77 103  77 104  77 /   0   0   0   0   0
Austin Bergstrom Intl Airport  76 102  76 103  76 /   0   0   0   0   0
New Braunfels Muni Airport     75 101  74 102  74 /   0   0   0   0   0
Burnet Muni Airport            76 103  75 103  76 /   0   0   0   0   0
Del Rio Intl Airport           78 106  79 106  79 /   0   0   0   0   0
Georgetown Muni Airport        77 103  76 104  77 /   0   0   0   0   0
Hondo Muni Airport             74 104  74 104  75 /   0   0   0   0   0
San Marcos Muni Airport        76 102  75 103  75 /   0   0   0   0   0
La Grange - Fayette Regional   77 100  77 101  77 /   0   0   0   0   0
San Antonio Intl Airport       76 102  76 103  77 /   0   0   0   0   0
Stinson Muni Airport           77 102  76 103  76 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Burnet-Llano.

&&

Mesoscale/Aviation...05
Synoptic/Grids...Platt
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jul 18, 3:48 AM CST, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
448 AM CDT Wed Jul 18 2018

TXZ171>173-183>194-202>209-217>225-228-191000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
448 AM CDT Wed Jul 18 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

High temperatures today are expected to range from the upper 90s
to around 105 across South Central Texas. A heat advisory has been
issued for Llano and Burnet counties for this afternoon.

Those with activities outdoors today are urged to reduce
activities during the afternoon hours. Take frequent breaks,
preferably in an air conditioned area, and stay hydrated by
drinking plenty of water. Young children and pets should never be
left unattended in vehicles under any circumstances. This is
especially true during hot weather when car interiors can reach
lethal temperatures in a matter of minutes. Look before you lock!

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

High temperatures are expected to continue gradually warming each
day moving through the week. High temperatures will peak over the
weekend when all of South Central Texas will see highs in the
triple digits.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Llano

When
July 18, 4:31 PM CST to July 24, 11:18 AM CST
Where
Llano forecast zone
Reported by
Fire Department/Rescue
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

The 308 Wildfire burned 1200 acres from July 18th until the 24th in Llano County.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773750.